Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Waxed upper lips, red and itching, turned darker than original color. Any suggestions ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Hi Doctor,

Yesterday, I waxed my upperlips. First I used Ayur's cold wax after little heating it in microwave. It didnt take out all the hair. Then after an hour, I used Veet's hair removal strip. It removed all the hair. But I was very harsh with my skin and waxed the upperlips 4-5 times to take out all the hair. My skin got red and was itching later. Today after 24 hours, I can see some marks on my skin. There are some patches where the colour of skin has changed and turned darker then my original colour.

I need your help. I am not sure if it is something to worry or it will heal by itself. Yesterday I applied soframycin after I waxed. Today again I applied soframycin and borolene. I am in Norway. I cannot visit a dermatologist here. I have with me Niltan cream and Nivea moisturiser.

I can buy Vichy's anti-imperfection or some other cream or some Aloevera product from Body shop. I need your advice before I buy or try something else.

Please guide me on this. If you suggest I may use something from kitchen-olive oil, turmeric, besan, packed coconut milk etc. I would wait for your reply before I try anything.
Thanks in anticipation!
Posted Fri, 13 Jul 2012 in Skin Rash
Answered by Dr. Raju A.T 16 hours later

Thanks for your query.

Waxing usually leaves minute abrasions on the skin specially soft skin like around the lips.The Veet contains irritant chemicals which when you applied on the abrasions caused by the wax caused inflammation.The inflammation will be identical to allergic reaction.

The discolouration is temporary and is a stage in healing process.Need not worry it does not leave any scar or permanent XXXXXXX there.

Applying aloe vera based or Calamine lotions would be helpful and can help preventing discolouration without affecting healing.

Do not use any harsh chemicals , the above products alone will suffice.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor